MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6108
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't find any other complaint on lot number: 9505100.In november 2024, we received one used sample.After disinfection we can observed that the balloon was folded.Folds balloon during deflation is a known issue and is mentioned on the ifu sh2115: "especially for silicone catheters, balloon folds can be prevented by deflating gently and progressively the balloon.If the patient feels pain when the catheter is removed, the balloon can be slightly re-inflated (make sure the balloon is correctly placed inside the bladder before re-inflating it) and deflated gently once again to remove the folds.According to the investigations performed, quality database was checked and revealed no anomaly in relation to the describe defect.A clinical evaluation was made about this kind of defect and concluded: balloon remanence after complete deflation is a known phenomenon observed in silicone balloon due to balloon defect or misuse.A progressive deflating of the balloon may help reach the balloon original state or at least reduce size of fold(s): several deflating protocols exist, depending on health professional habits.Compliance with our specific recommendations for use is an important aspect for minimizing: risk of incidents e.G.By selecting the correct balloon size, avoiding over-inflation, respecting duration of use and deflating the balloon progressively/passively meaning by gravity without manual syringe aspiration (gonzalgo, 2003).Risk of managing incidents e.G.The balloon that is positioned in the bladder can be slightly re-inflated and deflated gently once again to remove the folds.The evaluation has shown that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description
According to the available information, the nurse experienced resistance and difficulty removing the catheter from the patient.Upon removal it was discovered that the balloon had folded back on itself.This was an isolated incident, resulting in increased pain for the patient.

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21910667
Report Number9610711-2025-00080
Device Sequence Number7220273
Product Code EZL
UDI-Device Identifier03600040126974
UDI-Public3600040126974
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6108
Device Lot Number9505100_AA61081002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown